Recurring breast cancer and rash that is spreading
Has anyone had a rash on skin come back months after chemo, mastectomy and radiation after triple negative diagnosis? Went back for more chemo but rash isn’t getting better and spreading.
Should surgery be the next step or should a trial drug be considered?
Interested in more discussions like this? Go to the Breast Cancer Support Group.
Rash isn’t related to cancer. After surgery and radiation, skin becomes more sensitive. Have you seen a dermatologist? My chest rash got so severe that I couldn’t even tolerate the clothes rubbing on chest when took a walk. My dermatologist gave me a topical steroid and an antibiotic. Two days later, rashes were controlled. Now I’m free of rashes.
This is a hard question @pavo5 , I am so sorry you are going through this. I might be able to help you come up with more questions for your doctor. Help me understand what is happening to you.
Is the rash inflammatory breast cancer? Is this why you went back for more chemo?
I don’t remember inflammatory being mentioned? The doctor took a biopsy of a few areas of skin and biopsy showed more breast cancer.
A small area of rash was biopsied and it came back more breast cancer. Rash is spreading around torso now. Chemo and radiation isn’t an option anymore. Have an appt w surgeon in a few weeks. Just wondering if anyone else has had this happen so soon after mastectomy?
Hi @pavo5 — I'm so sorry to hear you're going through all of this. Keep pressing your oncology team for answers and a rapid treatment plan. If chemo and radiation are not an option anymore then maybe one of the targeted therapy drugs taken as a pill to keep it from spreading further? Waiting a few weeks to speak to your surgeon is a long time when you notice it spreading. What did your oncologist say the plan is? If your oncology team doesn't have a treatment plan, it may be time for a prompt second opinion. Even if they do have a plan you may want to get a second opinion ASAP. I don't have triple negative type, but I take Kisqali (tablet) that is designed to keep cancer cells from reproducing. There are other similar drugs and one may be applicable for your particular breast cancer type. Be your own advocate, the squeaky wheel, so they don't delay. You asked about a clinical trial drug. Did your oncologist mention one? Are you being treated at a cancer center or have one nearby? Hugs, hugs, hugs for you.
I’m so sorry to learn this! Lots of hugs and love sent to you. May God protects you and bless you! My rash after I removed surgical tape and while I was still in the middle of chemo was also very bad and developed to wherever I touched. My surgeon doesn’t know what caused it. My Oncologist said it’s definitely not breast cancer. So I went to dermatologist office and cured it by topical steroid and antibiotics. I’ll be thinking about you and pray for you.
Please, please, ask your doctor if this inflammatory!
I only say this because if it is, time is of the essence. If it is shingles or something else preventing you from having treatment, that would be difficult and painful, it not the bad dog of breast cancer.
Do you have access to those pathology reports or a patient portal? Like @californiazebra i am wondering if there might be a large cancer center or teaching hospital near you?
Rash is probably allergy.
Normally during Chemo you also get an infusion of corticosteroid like Prednisone.
The rash was biopsiesd and diagnosed as locally recurring breast cancer.
We’re told normally immuno therapy helps and it did lol the weaker cancer cells ay first but the stronger triple negative cells duplicated and made more. We’re told the surgery will be intense as the torso is covered and a lot of skin would be removed. We have been referred to another medical oncologist that will let us know if a trial drug is an option.
This certainly sounds as if it could be a case of IBC. I am posting this link for those here who may be unfamiliar with it.
Is your surgery scheduled yet?